Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 33, NWS Kansas City, MO

April 3, 2014Buchanan County, Platte County, Missouri; Atchison County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2014, 12:41 AM CDT for Buchanan County, Platte County, Missouri; Atchison County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2014, 12:41 AM CDT (05:41 UTC)
Expired
Apr 3, 2014, 1:15 AM CDT
In force
34 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Atchison County, KS, Buchanan County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 9:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 5.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 427 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
428 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
427 m²/s²
0-3 km storm-relative helicity
529 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WUUS53 KEAX 030541
SVREAX
KSC005-MOC021-165-030615-
/O.NEW.KEAX.SV.W.0033.140403T0541Z-140403T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1241 AM CDT THU APR 3 2014

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ATCHISON COUNTY IN NORTHEAST KANSAS...
  SOUTHERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...
  NORTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 115 AM CDT

* AT 1237 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  EASTON...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  ATCHISON...RUSHVILLE...DEARBORN...AGENCY...LEWIS AND CLARK VI...
  BEAN LAKE...IATAN...DE KALB AND FAUCETT.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 26 AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3971 9473 3947 9466 3942 9507 3942 9520
      3953 9526
TIME...MOT...LOC 0541Z 247DEG 29KT 3946 9510

HAIL...1.25IN
WIND...<50MPH

$$

BOOKBINDER
2 follow-up statements
891 
WWUS53 KEAX 030554
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 AM CDT THU APR 3 2014

KSC005-030604-
/O.CAN.KEAX.SV.W.0033.000000T0000Z-140403T0615Z/
ATCHISON KS-
1254 AM CDT THU APR 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ATCHISON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE WARNED 
AREA.

LAT...LON 3953 9500 3957 9500 3966 9474 3953 9469
      3953 9468 3952 9467 3947 9466 3943 9498
      3945 9499 3945 9502 3947 9504 3950 9505
      3953 9510
TIME...MOT...LOC 0554Z 242DEG 48KT 3953 9490

$$

MOC021-165-030615-
/O.CON.KEAX.SV.W.0033.000000T0000Z-140403T0615Z/
BUCHANAN MO-PLATTE MO-
1254 AM CDT THU APR 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PLATTE AND SOUTH CENTRAL BUCHANAN COUNTIES UNTIL 115 AM CDT...

AT 1251 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF RUSHVILLE...AND MOVING NORTHEAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
DEARBORN...AGENCY AND FAUCETT.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 26 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND 
LIGHTNING. STAY INDOORS AND AWAY FROM WINDOWS.

&&

LAT...LON 3953 9500 3957 9500 3966 9474 3953 9469
      3953 9468 3952 9467 3947 9466 3943 9498
      3945 9499 3945 9502 3947 9504 3950 9505
      3953 9510
TIME...MOT...LOC 0554Z 242DEG 48KT 3953 9490

HAIL...1.00IN
WIND...<50MPH

$$

BOOKBINDER
575 
WWUS53 KEAX 030603
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 AM CDT THU APR 3 2014

MOC021-165-030612-
/O.CAN.KEAX.SV.W.0033.000000T0000Z-140403T0615Z/
BUCHANAN MO-PLATTE MO-
103 AM CDT THU APR 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PLATTE AND SOUTH
CENTRAL BUCHANAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
SMALL HAIL IS STILL POSSIBLE NEAR DEARBORN THROUGH 115 AM.

LAT...LON 3953 9500 3957 9500 3966 9474 3953 9469
      3953 9468 3952 9467 3947 9466 3943 9498
      3945 9499 3945 9502 3947 9504 3950 9505
      3953 9510
TIME...MOT...LOC 0602Z 242DEG 48KT 3955 9475

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 12:27 AM CDT, 14 minutes earlier.

Area forecast discussion, Apr 3, 12:27 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 AM CDT Thu Apr 3 2014

.SHORT TERM...(This Evening through Thursday Night)
Issued at 309 PM CDT WED APR 2 2014

As of early afternoon, the majority of showers have exited the
forecast area, with only isolated showers or light drizzle present.
Visible satellite imagery shows widespread cloud cover across the
CWA. Retreating southern periphery of clouds have been noted north
of the warm front over SE KS into SW MO as of the past couple hours.
The warm front, analyzed from surface observations, radar fine
line, and cumulus field, currently stretches from Ponca City, OK to
Parsons, KS to just south of Springfield, MO. Eastern extent of this
boundary has experienced reinforced cold air from earlier and
ongoing weak convection, and even a slight southward jog of the
boundary near SGF.

Forecast concerns first hinge on potential for convection this
evening and overnight. Convective-resolving models (HRRR, EAX 4-km
WRF, LSX 12-km WRF, NAM NCEP) have shown similar outputs to
convective behavior and warm frontal position during the next 6-12
hours. Models have been very persistent in first developing
convection along the warm front in SE KS between 22-01Z. There
remains some uncertainty to how far north the warm front will reach
this evening. High-resolution model guidance places the boundary
within the southern two-tiers of counties in the CWA (Mound City to
Clinton) by early evening, but some of this northern extent may be
limited by the recent reinforcement of cooler air from showers just
north of the boundary along I-44. Nevertheless, expect the boundary
to be in/just south of the CWA by early/mid evening. Additional
convection is expected to develop along the warm front this evening,
and with a favorable environment for well-organized convection
including supercells, with large hail to golf ball-sized and damaging
wind gusts possible with these storms that remain along and just
south of the warm front. In addition, with the enhanced low-level
shear near/along the boundary, the potential for tornadoes will also
be possible. To the north of the boundary, additional convection will
develop between 02-05Z over much of the forecast area. Some of these
storms, especially south of Highway 36, will have a favorable
environment with ample elevated instability and wind shear to support
storms capable of producing severe hail. The highest probability of
these elevated storms producing severe weather will be between 02-08Z
in the CWA. Will also have to monitor any additional convection along
the warm front as it lifts northward overnight and whether the lowest
layer of the atmosphere cools and decouples. Lastly, areas along and
south of Interstate 70 received the bulk of rain this morning, with
precipitation totals exceeding one inch in many areas. With
additional moderate to heavy rainfall expected in some of these
already saturated areas tonight and Thursday, will issue a flash
flood watch for areas along Interstate 70 to account for the
potential for flash flooding.

A brief lull in the activity is anticipated during the mid morning
hours as convection moves out of the CWA. A surface low and an
accompanying cold front will move through the forecast area during
the afternoon hours. Assuming the atmosphere can recover from
earlier convection, strong dynamics/forcing should lead to another
round of thunderstorms during the afternoon. Storm mode remains in
question depending on the available instability and strong forcing,
but a brief period of discrete convection followed by an evolution
into a squall line is currently anticipated. Severe weather will be
possible, especially across the southeastern half of the CWA.
Additional details will be resolved following the convective
evolution from tonight.

.LONG TERM...(Friday through Wednesday)
Issued at 309 PM CDT WED APR 2 2014

As the departing surface low continues to wrap up and lifts off to
the northeast, unseasonably cold air will filter southward into the
forecast area on Friday into Friday night. Some of the wrap-around
precipitation may brush the northern edge of the forecast area,
possibly falling in the form of light snow across our northern tier
of counties, and a rain/snow mix a little further to the south. No
snow accumulation is expected, and very little precipitation is
possible. Highs on Friday will reach only into the 40s to perhaps
around 50 degrees, and below freezing temperatures are expected on
Friday night.

Another deepening longwave trough will head eastward across the
western CONUS during the latter half of the weekend, entrenching
the forecast area in west to southwest flow once again. However; a
lingering surface boundary across the southeastern U.S. and the
southern extent of the upper trough should keep any significant
precipitation south of the forecast area. On and off chances for
light rain showers are present Sunday through Tuesday, then cooler
and drier northwest flow will filter into the area again by midweek
as the upper trough pushes eastward. High temperatures this weekend
will be tempered by cloud cover and possible rain showers, and
should settle near or slightly below normal. By middle next week,
highs are more likely to remain a touch below normal as northwest
flow takes over.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1227 AM CDT THU APR 3 2014

Showers and occasional thunderstorms will affect the terminals
through 11Z-12Z. LIFR to VLIFR cigs with IFR vis will also remain in
the terminal sites through 15Z-16Z before finally lifting to IFR
cigs/vis. Tomorrow afternoon thunderstorms will again be possible but
is dependent on the placement of a cold front tomorrow afternoon. If
the front moves east of the terminals before storms fire conds will
remain dry if the cold front remains to the west of the terminals by
afternoon storm will fire out ahead of it and may possibly affect the
terminals. As such have included VCTS at MCI and MKC during the
afternoon. Cigs will lift up to high IFR/low MVFR by 18Z before
becoming MVFR behind the front tomorrow evening. Winds will be out of
the northeast tonight around 10kts and will gradually shift to the
east by daybreak. By mid morning winds will cont to shift to the
southeast before finally shifting to the south and picking up to
around 15kts with gusts to 25kts as a warm front moves through the
terminals during the early afternoon. The cold front will move
through the terminals between 22Z-23Z and winds will veer to the west
and pick up to 15-20kts with gusts to 25kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through this evening FOR KSZ057-105.

MO...FLASH FLOOD WATCH through this evening FOR MOZ037>040-043>046.

&&

SHORT TERM...Blair
LONG TERM...Laflin
AVIATION...73
Hazardous weather outlook, Apr 2, 4:58 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 PM CDT WED APR 2 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-032200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
458 PM CDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED STRONG TO
 ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. LARGE HAIL AND
 LOCALLY HEAVY RAINFALL ARE THE PRIMARY RISKS WITH A SMALL RISK OF
 AN ISOLATED TORNADO OVER A SMALL PART OF EAST CENTRAL KANSAS AND
 WEST CENTRAL MISSOURI.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERE THUNDERSTORMS ARE
 POSSIBLE MAINLY THURSDAY AFTERNOON AND EARLY EVENING. LARGE HAIL...
 DAMAGING WINDS AND AN ISOLATED TORNADO OR TWO ARE POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

In the hours before

Local storm report, Apr 2, 9:39 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
939 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             5 SW PARKER             38.29N 95.06W
04/02/2014  E1.75 INCH       LINN               KS   TRAINED SPOTTER

            1800 RD AND LINN/ANDERSON COUNTY LINE

&&

LAFLIN
Special weather statement, Apr 2, 9:58 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
958 PM CDT WED APR 2 2014

KSZ105-030330-
JOHNSON KS-
958 PM CDT WED APR 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY IN EAST
CENTRAL KANSAS UNTIL 1030 PM CDT...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARDNER...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OLATHE...LENEXA...OVERLAND PARK...MERRIAM...MISSION...PRAIRIE
  VILLAGE...LEAWOOD...FAIRWAY...MISSION HILLS...WESTWOOD...MISSION
  WOODS...WESTWOOD HILLS...LACKMANS...STANLEY AND ROELAND PARK.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 212 AND 229.
  I-435 LOOP FROM MILE MARKERS 0 TO 4...75 TO 83.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3892 9505 3905 9461 3902 9461 3883 9461
      3881 9501
TIME...MOT...LOC 0258Z 245DEG 29KT 3888 9489

CDB
Special weather statement, Apr 2, 10:29 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1029 PM CDT WED APR 2 2014

MOZ043-053-030415-
BATES MO-CASS MO-
1029 PM CDT WED APR 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS AND
NORTHWESTERN BATES COUNTIES UNTIL 1115 PM CDT...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DREXEL...OR 12 MILES NORTHEAST OF LA
CYGNE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARCHIE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3845 9462 3849 9461 3863 9431 3842 9424
      3837 9461
TIME...MOT...LOC 0330Z 239DEG 29KT 3845 9454

CDB
Local storm report, Apr 2, 10:33 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1033 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             LINWOOD                 39.00N 95.03W
04/02/2014  E1.00 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

LAFLIN
Special weather statement, Apr 2, 11:04 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 PM CDT WED APR 2 2014

MOZ044-054-030445-
HENRY MO-JOHNSON MO-
1104 PM CDT WED APR 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHWESTERN HENRY
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1145 PM CDT...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF CREIGHTON...OR 8 MILES EAST OF
GARDEN CITY...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WARRENSBURG...CHILHOWEE...LEETON...BLAIRSTOWN...POST OAK AND
  CENTERVIEW.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3852 9406 3857 9406 3857 9407 3863 9407
      3886 9374 3856 9354 3851 9407
TIME...MOT...LOC 0405Z 239DEG 30KT 3858 9402

CDB
Special weather statement, Apr 3, 12:01 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 AM CDT THU APR 3 2014

KSZ060-030545-
LINN KS-
1201 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR LINN COUNTY IN EAST CENTRAL
KANSAS UNTIL 1245 AM CDT...

AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KINCAID...OR 15 MILES WEST OF MOUND
CITY...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MOUND CITY...BLUE MOUND AND PRESCOTT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3804 9508 3825 9508 3833 9478 3804 9468
      3803 9508
TIME...MOT...LOC 0501Z 253DEG 24KT 3812 9509

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:55 PM CDTSevere Thunderstorm WarningEAXBates, Cass35 min
Apr 2, 10:27 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Johnson33 min
Apr 2, 10:29 PM CDTSpecial Weather StatementEAXCass46 min
Apr 2, 11:04 PM CDTSpecial Weather StatementEAXJohnson41 min
Apr 2, 11:46 PM CDTSevere Thunderstorm WarningEAXJohnson29 min
Apr 3, 12:19 AM CDTFlash Flood WarningEAXBates, Cass, Henry, Johnson, Lafayette8 hr
Apr 3, 12:37 AM CDTSevere Thunderstorm WarningEAXBates23 min
Apr 3, 1:15 AM CDTSpecial Weather StatementEAXBates30 min
Apr 3, 1:21 AM CDTSpecial Weather StatementEAXHoward24 min
Apr 3, 1:35 AM CDTRiver Flood WarningEAXCass, Henry, Johnson64 hr
Apr 3, 1:44 AM CDTSevere Thunderstorm WarningEAXBates31 min
Apr 3, 1:52 AM CDTFlash Flood WarningEAXCooper, Howard, Pettis, Saline7 hr
Apr 3, 2:11 AM CDTRiver Flood WarningEAXBates, Cass, Henry66 hr
Apr 3, 2:16 AM CDTSpecial Weather StatementEAXHenry, Pettis44 min
Apr 3, 4:57 AM CDTRiver Flood WarningEAXCooper47 hr
Apr 3, 5:48 AM CDTRiver Flood WarningEAXHoward33 hr
Apr 3, 7:54 AM CDTAreal Flood WarningEAXBates, Cass, Cooper, Henry, Howard, Johnson and 2 more6 hr
Apr 3, 8:58 AM CDTRiver Flood WarningEAXRay37 hr
Apr 3, 9:40 AM CDTRiver Flood WarningEAXCarroll41 hr
Apr 3, 1:46 PM CDTSpecial Weather StatementEAXBates29 min
Apr 3, 1:58 PM CDTSpecial Weather StatementEAXCooper32 min
Apr 3, 2:01 PM CDTAreal Flood WarningEAXBates, Cass, Cooper, Henry, Howard, Johnson and 3 more24 hr
Apr 3, 2:21 PM CDTSevere Thunderstorm WarningEAXCooper, Howard24 min
Apr 3, 2:55 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph35 min
Apr 3, 2:57 PM CDTFlash Flood WarningEAXCooper, Howard3 hr
Apr 3, 3:05 PM CDTSevere Thunderstorm WarningEAXHoward, Randolph40 min
Apr 3, 3:07 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis38 min
Apr 3, 3:35 PM CDTSevere Thunderstorm WarningEAXHenry25 min
Apr 3, 3:46 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis44 min
Apr 3, 4:14 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis, Saline31 min
Apr 3, 4:37 PM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Saline38 min
Apr 3, 5:01 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph, Saline44 min
Apr 3, 5:06 PM CDTSevere Thunderstorm WarningEAXHenry24 min
Apr 3, 5:10 PM CDTSevere Thunderstorm WarningEAXCooper, Pettis50 min
Apr 3, 5:26 PM CDTSevere Thunderstorm WarningEAXChariton, Macon, Randolph49 min
Apr 3, 5:49 PM CDTSevere Thunderstorm WarningEAXCooper, Howard41 min
Apr 2, 7:14 PM CDTSevere Thunderstorm WarningEAXLinn31 min
Apr 2, 8:13 PM CDTSevere Thunderstorm WarningEAXMiami32 min
Apr 2, 8:24 PM CDTSpecial Weather StatementEAXLinn51 min
Apr 2, 8:55 PM CDTSevere Thunderstorm WarningEAXLinn35 min
Apr 2, 9:29 PM CDTSevere Thunderstorm WarningEAXLinn, Miami46 min
Apr 2, 9:58 PM CDTSpecial Weather StatementEAXJohnson32 min
Apr 2, 10:21 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte24 min
Apr 3, 12:01 AM CDTSpecial Weather StatementEAXLinn44 min
Apr 3, 12:07 AM CDTSevere Thunderstorm WarningEAXAtchison23 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.